MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation of Vessels (2135)
Date of Event 08/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not "been" returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.The event that occurred at time of implant was previously reported to the fda under mfr# 2031527-2017-00121.The event that occurred on (b)(6) 2016 was previously reported under mfr# 2031527-2017-00002.The type iiib that occurred on (b)(6) 2018 was previously reported under mfr# 2031527-2018-00722.
 
Event or Problem Description
The primary procedure was performed on (b)(6) 2012, and the patient was implanted with an afx bifurcated stent graft and an afx suprarenal aortic extension.At implant bilateral common femoral artery endarterectomies and patch angioplasties were done and there was a dissection of the right common iliac artery.On post-operative day one ((b)(6) 2012), there was wound dehiscence with skin necrosis requiring a surgical debridement.Also due to swelling of the muscle a fascial release.Computed tomography on (b)(6) 2016, indicated the fabric was compromised and device separation resulting in a type 3b endoleak with stent fully expanded and a type 3a endoleak with the main body separated from the suprarenal.On (b)(6) 2016, the devices were relined with two afx vela infrarenal aortic extensions and an afx vela suprarenal aortic extension to re-line and seal correcting the issue.The procedure went well and the patient was in stable condition.On (b)(6) 2018, the patient that has presented with abdominal pain, a contained rupture and a type 3b endoleak.On (b)(6) 2018, this was treated with implant of afx2 bifurcated stent graft.Endologix clinical assessment determined that there was evidence to "reasonable" suggest an type ib endoleak of the right common iliac artery.This was resolved with an additional stent at the same repair date of (b)(6) 2018.This event was discovered on 10/03/2018 during the review of the event angiogram, 72 months post implant.No additional event or patient information is available.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment there was substantial evidence to support the following observations: the reported intraoperative type ib endoleak was refuted and rather, there was vessel damage noted (blood flow impairment) for which a non-endologix stent was placed and successfully resolved.The procedure-related harm of vessel damage of the right side external iliac was confirmed by medical records.The operative procedure was successful, but the final patient status was not provided.This event was determined to be not related to the endologix device.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: b5: describe event or problem has been updated.B6: has been updated.B7: has been updated.G1,2: contact office- name has been updated.H6: patient code: remove code 1924.H6: device code: remove code 1354.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The primary procedure was performed on (b)(6) 2012, and the patient was implanted with an afx bifurcated stent graft and an afx suprarenal aortic extension.At implant bilateral common femoral artery endarterectomies and patch angioplasties were done and there was a dissection of the right common iliac artery.On post-operative day one (b)(6)2012), there was wound dehiscence with skin necrosis requiring a surgical debridement.Also due to swelling of the muscle a fascial release.Computed tomography on (b)(6)2016, indicated the fabric was compromised and device separation resulting in a type 3b endoleak with stent fully expanded and a type 3a endoleak with the main body separated from the suprarenal.On (b)(6)2016, the devices were relined with two afx vela infrarenal aortic extensions and an afx vela suprarenal aortic extension to re-line and seal correcting the issue.The procedure went well and the patient was in stable condition.On (b)(6)2018, the patient that has presented with abdominal pain, a contained rupture and a type 3b endoleak.On (b)(6)2018, this was treated with implant of afx2 bifurcated stent graft.Endologix clinical assessment determined that there was evidence to reasonable suggest an type ib endoleak of the right common iliac artery.This was resolved with an additional stent at the same repair date of (b)(6)2018.This event was discovered on (b)(6)2018 during the review of the event angiogram, 72 months post implant.No additional event or patient information is available.These events have been previously reported under: the event that occurred at time of implant was previously reported to the fda under mfr# 2031527-2017-00121.The event that occurred on (b)(6)2016 was previously reported under mfr# 2031527-2017-00002.The type iiib that occurred on (b)(6)2018 was previously reported under mfr# 2031527-2018-00722 additional information: during the investigation of this event, the reported intraoperative type 1b endoleak was refuted, rather there was vessel damage (blood flow impairment) for which a non endologix stent was placed and successfully resolved.This event was identified to be not related to and endologix device.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key8055842
Report Number2031527-2018-00841
Device Sequence Number11243019
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)190304
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2019
Device Model NumberA34-34/C100V
Device Lot Number1282530005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED (LN 1031976-011); AFX SUPRARENAL (LN 1042706-024); AFX VELA INFRARENAL (LN 1604467010); AFX VELA SUPRARENAL (LN 1605207013); AFX BIFURCATED (LN 1031976-011); AFX SUPRARENAL (LN 1042706-024); AFX VELA INFRARENAL (LN 1604467010); AFX VELA SUPRARENAL (LN 1605207013)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR